You can contribute to a safe and caring campus by learning how to recognize and respond to signs of an overdose. Increase your knowledge, skills and confidence to take quick action when a person’s life may depend on it. Discuss the natural human tendencies to do or say nothing in some potentially harmful situations and how to address them. Learn about naloxone (NARCAN), a safe medication that can reverse an opioid overdose.
Participants will be able to:
- Identify signs of an alcohol or other drug overdose
- Identify how to overcome barriers to helping someone
- Describe 5 steps to appropriately respond to an overdose situation
- Learn how to give Narcan
- Understand UWM’s Drug, Alcohol and Sexual Assault Victim Assistance Policy
What to Expect
Trainings run 90 minutes and include discussion, video, skills practice and problem-solving scenarios. Trainings are facilitated by Health Promotion & Wellness staff and trained UWM graduate students. Trainings are free and open to UWM students. We aim for between 8-30 student participants to promote dialogue and ensure a timely conclusion.
Upcoming Training Dates
|Date||Day of Week||Time||Location|
|Fall open session dates to be announced!|
You Can Help! Prevent Overdose Registration
If you would like to learn more about this You Can Help! training, please email firstname.lastname@example.org.